# SDR BIGR20240221001

- Difficulty date: February 21, 2024
- Submitted: February 22, 2024
- Operation: Air carrier
- Aircraft: N117BH
- Make and model: Casa C212
- Aircraft serial: 171
- Aircraft time: 14,531 hours, 12,713 cycles
- System (JASC): 7532 · Compressor Bleed Valve
- Part: Linkage
- Part number: UNKNOWN
- Condition: Out Of Adjust
- Location: Bleed Valve
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

AIRCRAFT DEPARTED KSHR AT 1840Z FOR A MAINTENANCE FLIGHT.  DURING CLIMB OUT THE PILOT ASKED THE COPILOT TO MOVE THE TEMPERATURE CONTROL HANDLE FOR HEAT.  THE COPILOT OPENED THE HEAT VALVE WITH THE TEMPERATURE CONTROL HANDLE AND EXPERIENCED A SLIGHT "POP".  THE HEAT REMAINED IN THE OPEN POSITION FOR A BRIEF TIME UNTIL THE CREW HAD SMOKE IN THE CABIN AND COCKPIT.  THE COPILOT ATTEMPTED TO SECURE THE TEMPERATURE CONTROL HANDLE, BUT COULD NOT RETURN THE HANDLE TO THE OFF POSITION DUE TO BINDING.  THE CREW IMMEDIATELY RETURNED TO KSH WHERE THE AIRCRAFT WAS INSPECTED FOR THE CAUSE OF THE BINDING AND SMOKE.  DURING THE INVESTIGATION IT WAS NOTED THE RIGHT ENGINE BLEED VALVE LINKAGE WAS SLIGHTLY MISADJUSTED CAUSING THE VALVE LEVER AND LINKAGE TO BIND IN AN OVER-CENTER POSITION RESULTING IN THE BLEED VALVES STAYING OPEN.  THIS RESULTED IN DAMAGE TO THE INTERIOR INSULATION BLANKETS INSTALLED NEXT TO THE HEATING DUCT AND THIS IS BELIEVED TO BE THE SOURCE OF THE SMOKE.  THE LINKAGE WAS ADJUSTED AND AIRCRAFT HEATING SYSTEM WAS OPERATED DURING A GROUND RUN WITH NO FURTHER ADVERSE EFFECTS.
